# SDR 99ZZZX976

- Difficulty date: February 3, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4380D
- Make and model: Piper PA-46-310P
- Aircraft serial: 468508045
- Engine: Cont TSIO520BE
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear Dist
- Part number: 10357586
- Condition: Failed
- Location: Engine
- Component: Bendix, S6RSC25P
- Stage of operation: NR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LOSS OF POWER AND A ROUGH RUNNING ENGINE.  AFTER COMPLETING MAGNETO CHECK, A DEAD LT MAGNETO WAS DISCOVERED.  THE MAGNETO WAS DISASSEMBLED AND THE DISTRIBUTOR GEAR WAS DISASSEMBLED AND THE DISTRIBUTOR GEAR WAS FOUND TO HAVE 15 TEETH THAT WERE LIBERATED FROM IT WHICH RENDERED THE OUTPUT OF THE MAGNETO USELESS.  SUBMITTER STATED DISTRIBUTOR GEARS SHOULD BE DISCARDED AT ROUTINE OVERHAUL DUE TO HEAT CRYSTALIZATION AND EMBRITTLEMENT.
